MAUDE Adverse Event Report: GALAXY G3 XSFT 3.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

GALAXY G3 XSFT 3.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX123505
Medical Device Problem Codes Difficult To Position (1467); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Continued from manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Information regarding age, weight, gender and medical history were not available.Conclusion: the galaxy products were not returned for investigation.A review of manufacturing documentation associated with these lots presented no issues during the manufacturing or inspection processes related to the reported complaint.The positioning difficulty and coil stretch could not be confirmed without product return for analysis.The root cause of the events could not be determined; however, the multiple positioning may have been a factor associated with the coil stretch.Procedure and aneurysm factors may have contributed to the positioning difficulty.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the devices.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during left pericallosal coil embolization, three galaxy g2 coils (gly120615 / s11513, glx120408/ s12259, glx123505/ s11634) were advanced into the aneurysm until there was approximately 1-1.5cm left of the length to insert into aneurysm.At this point, each of these coils failed to break and remained straight resulting in protrusion back into the phenom 17 with 45-degree tip microcatheter and microcatheter push-back.In addition, the first coil (gly120615 / s11513) stretched.The physician retracted and re-attempted each coil multiple times which had the same result each time of failure to break at the 1-1.5cm point.Each coil was removed from the patient and was discarded.The microcatheter did not appear damaged and devices had been prepped and used as per the ifu.There was not patient injury and the event delayed the procedure 10 minutes.Information regarding patient age, gender, weight and medical history were not available.

Brand Name
GALAXY G3 XSFT 3.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7109867
Report Number3008114965-2017-00508
Device Sequence Number19154987
Product Code KRD
UDI-Device Identifier10886704077657
UDI-Public(01)10886704077657(17)190731(10)S11634
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberGLX123505
Device Lot NumberS11634
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1